MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201325
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of perfix plug (device #1).Per operative notes, ¿an indirect hernia sac was identified and removed and medium perfix plug (device #1) was placed for the repair and secured with sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of perfix plug (device #2).Per operative notes, ¿a large hernia in the direct space was identified.The previously placed dislodged synthetic mesh was noted and repaired with large perfix plug (device #2) and secured circumferentially with sutures.¿ (b)(6) 2017 ¿ patient was diagnosed with recurrent ventral hernia and right groin pain thereby underwent laparoscopic converted into open repair with implant of phasix st mesh (device #3).Per operative notes, ¿dense adhesions of hernia mesh (device #1 and #2) on both sides to bowel were removed.In left upper quadrant midline fascia in the was closed with sutures and phasix st mesh (device #3) was placed.(b)(6) 2019 ¿ patient was diagnosed with open abdominal wound thereby underwent open repair with excision of chronic abdominal wall sinus tract and removal of mesh (device #3).Per operative notes, ¿sinus tract in the epigastric abdominal with suture material and small pieces of mesh was found.The wound was irrigated and closed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2016) is considered to be a best estimate.This mdr represents the phasix st mesh (device #3).An additional supplemental emdr was submitted to represent the perfix plug (device #1), perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22724946
Report Number1213643-2025-00728
Device Sequence Number8418409
Product Code OWT
UDI-Device Identifier00801741095306
UDI-Public(01)00801741095306(17)190228(10)HUAZ1877
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number1201325
Device Lot NumberHUAZ1877
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale